Alert archive / North Dakota / Tornado Warnings in 2025
Tornado Warning 47, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Sep 14, 2025, 3:56 PM CDT for Burleigh County, Kidder County, Sheridan County, North Dakota. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2025, 3:56 PM CDT (20:56 UTC)
- Expired
- Sep 14, 2025, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Burleigh County, ND, Kidder County, ND, Sheridan County, ND
The radar
The Bismarck radar (KBIS), 64 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:01 PM CDT | TORNADO | 1 Nnw Arena, ND | Storm chaser reports tornado near Arena. |
| Sep 14, 4:08 PM CDT | TORNADO | 3 Nw Wing, ND | Multiple videos of a tornado touching down near Haystack Butte northwest of Wing. Videos from storm chasers and locals. |
| Sep 14, 4:12 PM CDT | TORNADO | 4 N Arena, ND | Storm chaser reports multiple vortex tornado. |
| Sep 14, 4:31 PM CDT | TORNADO | 12 S Denhoff, ND | Storm chaser report multi vortex tornado continues. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 1:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
415
WFUS53 KBIS 142056
TORBIS
NDC015-043-083-142130-
/O.NEW.KBIS.TO.W.0047.250914T2056Z-250914T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
356 PM CDT Sun Sep 14 2025
The National Weather Service in Bismarck has issued a
* Tornado Warning for...
Southeastern Sheridan County in south central North Dakota...
Northwestern Kidder County in south central North Dakota...
Northeastern Burleigh County in south central North Dakota...
* Until 430 PM CDT.
* At 355 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Tuttle, or 35 miles northeast of
Bismarck, moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wing around 405 PM CDT.
Other locations impacted by this tornadic thunderstorm include Arena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4705 9998 4699 10018 4732 10052 4743 10013
TIME...MOT...LOC 2055Z 150DEG 37KT 4709 10014
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MDJ2 follow-up statements
839
WWUS53 KBIS 142108
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
408 PM CDT Sun Sep 14 2025
NDC015-043-083-142130-
/O.CON.KBIS.TO.W.0047.000000T0000Z-250914T2130Z/
Sheridan ND-Kidder ND-Burleigh ND-
408 PM CDT Sun Sep 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SHERIDAN...NORTHWESTERN KIDDER AND NORTHEASTERN BURLEIGH
COUNTIES...
At 407 PM CDT, a confirmed tornado was located near Wing, or 37 miles
northeast of Bismarck, moving northwest at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado. At 401PM CDT a TORNADO
was reported north of Arena.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Sheridan, northwestern Kidder and northeastern Burleigh
Counties, including the following locations... Arena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4715 10002 4708 10027 4732 10052 4743 10013
TIME...MOT...LOC 2107Z 153DEG 32KT 4717 10019
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
MDJ101
WWUS53 KBIS 142119
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
419 PM CDT Sun Sep 14 2025
NDC043-142128-
/O.CAN.KBIS.TO.W.0047.000000T0000Z-250914T2130Z/
Kidder ND-
419 PM CDT Sun Sep 14 2025
...THE TORNADO WARNING FOR NORTHWESTERN KIDDER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
North Dakota.
&&
LAT...LON 4732 10052 4743 10013 4733 10009 4732 10011
4722 10011 4715 10034
TIME...MOT...LOC 2118Z 157DEG 35KT 4727 10023
$$
NDC015-083-142130-
/O.CON.KBIS.TO.W.0047.000000T0000Z-250914T2130Z/
Sheridan ND-Burleigh ND-
419 PM CDT Sun Sep 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN SHERIDAN AND NORTHEASTERN BURLEIGH COUNTIES...
At 418 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Wing, or 37 miles south of Harvey,
moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Sheridan and northeastern Burleigh Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4732 10052 4743 10013 4733 10009 4732 10011
4722 10011 4715 10034
TIME...MOT...LOC 2118Z 157DEG 35KT 4727 10023
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MDJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Sep 14, 2:59 PM CDT, 57 minutes earlier. Its key messages:
- Tornado threat through much of North Dakota continues through this evening.
- Shower and thunderstorm chances continue through much of the week.
- Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week.
Area forecast discussion, Sep 14, 2:59 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 259 PM CDT Sun Sep 14 2025 .KEY MESSAGES... - Tornado threat through much of North Dakota continues through this evening. - Shower and thunderstorm chances continue through much of the week. - Highs mostly in the 70s through Tuesday, then cooling into the 60s by the end of the work week. && .DISCUSSION... Issued at 231 PM CDT Sun Sep 14 2025 Surface low now lifting northward, centered between Pierre and Mobridge, SD, with warm front wrapping into the north side of the low. Broad area of showers and storms have developed over south central into southwest North Dakota. In this vicinity, more low-level SRH rich air in the vicinity of the warm front will bring a tornadic threat. This has been confirmed by multiple tornadoes that have already occurred over far south central North Dakota. There also is a limited large hail/wind threat. Another great concern given the moisture rich environment is heavy rain, thus the potential for flooding. The threat for the severe weather continues into this evening before dissipating. System will meander north through the night. Models still show a bit of timing uncertainty with the departure of the low into Canada on Monday, now generally sometime in the afternoon/early evening. This keeps high chances for showers but comparatively lower chances for thunderstorms in the forecast on Monday, decreasing from south to north in the afternoon through the evening. Not long after the departure of the low late Monday, another wave deepening over the Northern Rockies will begin sending DCVA into the region on Tuesday, which keeps a 20 to 40 percent chance of rain in the forecast. Guidance then shows another shortwave digging down from Canada on Wednesday. This wave is likely to bring a cooler air mass into the region, which may hold through the end of the week as the wave interacts with the other aforementioned wave and meanders around the Upper Midwest. The NBM maintains a 30 percent chance of rain on Wednesday, followed by only a 20 percent chance Thursday through Saturday. For Monday and Tuesday, high temperatures are mostly expected to be in the 70s, though parts of southwest and south central North Dakota could stay in the mid to upper 60s should it rain most of the day. Ensembles then show a distinct cool down for the second half of the week, with highs mostly in the 60s Thursday through Saturday. Forecast lows tonight remain closer to summertime values of mid 50s to lower 60s, then gradually cool to around 45 to 50 for the second half of the week. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 110 PM CDT Sun Sep 14 2025 Periods of showers and thunderstorms, along with lingering low level clouds, will bring widespread MVFR to IFR conditions today. Winds will also be light and variable today. A few storms today may be strong to severe. Tonight, showers with a few thunderstorms may linger across much of the area along with some lower clouds. Widespread MVFR conditions are expected, with some IFR conditions possible. These same conditions may then continue into Monday morning. Southerly winds will be found across the eastern half of the state tonight into Monday, with westerly winds in the west. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JJS/Anglin/Hollan AVIATION...Anglin
Hazardous weather outlook, Sep 14, 3:10 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 310 PM CDT Sun Sep 14 2025 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-152015- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and early evening. Potential hazards include hail up to the size of quarters, damaging winds up to 60 mph, and tornadoes. Excessive rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and rain amounts to the National Weather Service by calling 1-800-247-0212 or on our social media pages. NDZ001-002-009-010-017-018-031>033-040-041-043-044-152015- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 310 PM CDT Sun Sep 14 2025 /210 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon and early evening. The probability for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and rain amounts to the National Weather Service by calling 1-800-247-0212 or on our social media pages.
In the hours before
Local storm report, Sep 14, 2:13 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
213 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Tornado 6 E Prairie Knights Res 46.27N 100.51W
09/14/2025 Emmons ND Storm Chaser
Storm chaser reports multi vortex tornado.
Location estimated based on radar.
&&
JAALocal storm report, Sep 14, 2:57 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
257 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Tornado 3 NE Fort Rice 46.56N 100.53W
09/14/2025 Emmons ND Storm Chaser
Multiple reports of multiple cone tornadoes
north of Hazelton Recreation area.
&&
JAALocal storm report, Sep 14, 3:10 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
310 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Tornado 4 ESE Cannon Ball 46.36N 100.53W
09/14/2025 Emmons ND Storm Chaser
Storm chaser reports large tornado on
ground. Also reports damage to a barn.
Location estimated based on radar.
&&
JAALocal storm report, Sep 14, 3:17 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
317 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM Tornado 5 SE Fort Yates 46.04N 100.55W
09/14/2025 Emmons ND Storm Chaser
Storm chaser reports tornado. Location
estimated based on radar.
&&
JAALocal storm report, Sep 14, 3:32 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
332 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tornado 1 E Menoken 46.82N 100.51W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports tornado just east of
Menoken.
&&
JAALocal storm report, Sep 14, 3:55 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Bismarck ND
355 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tornado 4 N Driscoll 46.90N 100.14W
09/14/2025 Burleigh ND Storm Chaser
Storm chaser reports tornado north of
Driscoll.
&&
JAAThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:13 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 32 min |
| Sep 14, 1:41 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 34 min |
| Sep 14, 1:46 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 29 min |
| Sep 14, 2:13 PM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 32 min |
| Sep 14, 2:25 PM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 35 min |
| Sep 14, 2:44 PM CDT | Flash Flood Warning | BIS | Emmons, Morton, Sioux | 5 hr |
| Sep 14, 2:48 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 5 hr |
| Sep 14, 2:54 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 36 min |
| Sep 14, 3:13 PM CDT | Tornado Warning | BIS | Burleigh | 32 min |
| Sep 14, 3:30 PM CDT | Tornado Warning | BIS | Burleigh | 30 min |
| Sep 14, 3:36 PM CDT | Tornado Warning | BIS | Burleigh | 24 min |
| Sep 14, 3:52 PM CDT | Tornado Warning | BIS | Burleigh | 23 min |
| Sep 14, 3:54 PM CDT | Tornado Warning | BIS | Burleigh | 36 min |
| Sep 14, 4:04 PM CDT | Tornado Warning | BIS | Emmons, McIntosh | 26 min |
| Sep 14, 4:10 PM CDT | Areal Flood Advisory | BIS | Burleigh, McHenry, McLean, Oliver, Sheridan, Ward | 4 hr |
| Sep 14, 4:13 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Sheridan | 32 min |
| Sep 14, 4:15 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 60 min |
| Sep 14, 4:25 PM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 35 min |
| Sep 14, 4:29 PM CDT | Tornado Warning | BIS | Burleigh, Sheridan | 31 min |
| Sep 14, 4:39 PM CDT | Tornado Warning | BIS | Burleigh, McLean, Sheridan | 36 min |
| Sep 14, 4:42 PM CDT | Tornado Warning | BIS | Sheridan | 33 min |
| Sep 14, 4:54 PM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 36 min |
| Sep 14, 5:08 PM CDT | Tornado Warning | BIS | McLean, Sheridan | 52 min |
| Sep 14, 5:10 PM CDT | Tornado Warning | BIS | McHenry, Sheridan | 50 min |
| Sep 14, 5:35 PM CDT | Special Weather Statement | BIS | Foster | 25 min |
| Sep 14, 5:45 PM CDT | Areal Flood Advisory | BIS | Bottineau, McHenry, Renville, Ward | 5 hr |
| Sep 14, 5:49 PM CDT | Special Weather Statement | BIS | Kidder | 26 min |
| Sep 14, 5:58 PM CDT | Tornado Warning | BIS | McHenry, McLean, Ward | 32 min |
| Sep 14, 6:28 PM CDT | Tornado Warning | BIS | McHenry | 47 min |
Nearby
Tornado Warnings in North Dakota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.